Alert archive / Nevada / High Wind Watches in 2014
High Wind Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Mar 28, 2014, 2:18 PM PDT for Clark County, Nye County, Nevada. It took effect at Mar 29, 2014, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 2:18 PM PDT (21:18 UTC)
- In effect from
- Mar 29, 2014, 5:00 PM PDT
- Expired
- Mar 29, 2014, 3:15 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2342 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS75 KVEF 282118 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 218 PM PDT FRI MAR 28 2014 .STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT OVER THE SIERRA AND ACROSS THE SPRING MOUNTAINS INTO THE LAS VEGAS VALLEY BY SATURDAY AFTERNOON. WINDS WILL CONTINUE THROUGH EARLY SUNDAY AHEAD OF A STORM SYSTEM SET TO IMPACT THE REGION SATURDAY NIGHT. CAZ519-290530- /O.NEW.KVEF.WI.Y.0015.140329T0600Z-140330T1800Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 218 PM PDT FRI MAR 28 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. * WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND PERSIST THROUGH SUNDAY MORNING. * LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND WHITNEY PORTAL. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON AREA ROADS. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ019-020-290530- /O.NEW.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 218 PM PDT FRI MAR 28 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. * WINDS: WINDS OF 40 TO 50 MPH WITH GUSTS OF 55 TO 65 MPH IN WESTERN AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS OF 50 TO 60 MPH WITH GUSTS TO 70 MPH IN THE SPRING MOUNTAINS AND NEAR RED ROCK CANYON. * TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING. * LOCATIONS: SPRING MOUNTAINS...RED ROCK CANYON...WESTERN AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST OF INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE...AND CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST OF INTERSTATE 15. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND STRUCTURES COULD GET DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
2 follow-up statements
551 WWUS75 KVEF 290606 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1106 PM PDT FRI MAR 28 2014 .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE SIERRA TONIGHT THROUGH SUNDAY MORNING AND TO THE SPRING MOUNTAINS AND PARTS OF THE LAS VEGAS VALLEY SATURDAY NIGHT AND SUNDAY MORNING. CAZ519-291300- /O.CON.KVEF.WI.Y.0015.000000T0000Z-140330T1800Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 1106 PM PDT FRI MAR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. * WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST THROUGH SUNDAY MORNING. * LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND WHITNEY PORTAL. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON ROADS INTO THE SIERRA. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF PLANNING TO TRAVEL INTO THE SOUTHERN SIERRA. && $$ NVZ019-020-291300- /O.CON.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND 1106 PM PDT FRI MAR 28 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING FOR THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY. * WINDS: WINDS OF 40 TO 50 MPH WITH GUSTS OF 55 TO 65 MPH IN WESTERN AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS OF 50 TO 60 MPH WITH GUSTS TO 70 MPH IN THE SPRING MOUNTAINS AND NEAR RED ROCK CANYON. * TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING. * LOCATIONS: SPRING MOUNTAINS...RED ROCK CANYON...WESTERN AND SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST OF INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE... AND CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST OF INTERSTATE 15. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND STRUCTURESCOULD GET DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
841 WWUS75 KVEF 291015 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT SAT MAR 29 2014 .A PACIFIC LOW PRESSURE SYSTEM APPROACHING THE COAST TODAY WILL MOVE ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA TONIGHT AND SUNDAY. THIS SYSTEM WILL BRING STRONG WINDS TO THE PORTIONS OF THE AREA TODAY AND TONIGHT. STRONG DOWNSLOPE WINDS ARE LIKELY ALONG THE EAST SLOPES OF THE SIERRA AND SPRING MOUNTAINS. NVZ019-292300- /O.UPG.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/ /O.NEW.KVEF.HW.W.0007.140330T0000Z-140330T1800Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 315 AM PDT SAT MAR 29 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 40 TO 50 MPH WITH GUSTS 60 TO 70 MPH. * TIMING: WINDS DEVELOPING SATURDAY AFTERNOON...PEAKING EARLY SUNDAY MORNING BEFORE DIMINISHING LATE SUNDAY MORNING. * LOCATIONS: RED ROCK CANYON...MT CHARLESTON AND MOUNTAINS SPRINGS. * IMPACTS: DIFFICULT DRIVING CONDITIONS. UNSECURED OBJECTS COULD GET BLOWN AWAY AND STRUCTURES COULD GET DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 TO 50 MPH AND...OR GUSTS 60 TO 70 MPH CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ020-292300- /O.UPG.KVEF.HW.A.0007.140330T0000Z-140330T1800Z/ /O.EXB.KVEF.WI.Y.0015.140330T0300Z-140330T1800Z/ LAS VEGAS VALLEY- INCLUDING...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS... BLUE DIAMOND 315 AM PDT SAT MAR 29 2014 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 55 MPH IN WESTERN PORTIONS OF THE LAS VEGAS VALLEY. WINDS WILL BE LIGHTER GENERALLY EAST OF INTERSTATE 15. * TIMING: WINDS WILL INCREASE THIS AFTERNOON INTO THIS EVENING AND WILL PEAK LATE THIS EVENING THROUGH EARLY SUNDAY MORNING. WINDS WILL BEGIN TO DIMINISH LATE SUNDAY MORNING. * LOCATIONS: WESTERN PORTIONS OF THE LAS VEGAS VALLEY MAINLY WEST OF INTERSTATE 15. THIS INCLUDES SUMMERLIN...MOUNTAINS EDGE... AND CENTENNIAL HILLS. LESSER WIND SPEEDS ARE EXPECTED EAST OF INTERSTATE 15. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY ALONG THE 215 BELTWAY ON THE WEST SIDE OF THE VALLEY. IN ADDITION...UNSECURED OBJECTS COULD GET BLOWN AWAY AND STRUCTURES COULD GET DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ015-292300- /O.EXB.KVEF.WI.Y.0015.140329T2000Z-140330T0300Z/ LINCOLN COUNTY- INCLUDING...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 315 AM PDT SAT MAR 29 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE BY EARLY THIS AFTERNOON WITH STRONG WINDS PERSISTING INTO THIS EVENING BEFORE DIMINISHING. * LOCATIONS: CALIENTE...RACHEL...PIOCHE...PANACA. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON ROADS IN THE AREA. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF PLANNING TO TRAVEL THIS AFTERNOON AND EVENING IN LINCOLN COUNTY. && $$ CAZ519-292300- /O.CON.KVEF.WI.Y.0015.000000T0000Z-140330T1800Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 315 AM PDT SAT MAR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. * WINDS: SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WESTERLY WINDS ARE EXPECTED TO PERSIST THROUGH SUNDAY MORNING. * LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND WHITNEY PORTAL. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT TRAVEL ON ROADS INTO THE SIERRA. IN ADDITION...LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH- PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS IF PLANNING TO TRAVEL INTO THE SOUTHERN SIERRA. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 28, 8:30 AM PDT, 5 hours 48 minutes earlier.
Area forecast discussion, Mar 28, 8:30 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 830 AM PDT FRI MAR 28 2014 .SYNOPSIS...DRY CONDITIONS AND WARMING TEMPERATURES CAN BE EXPECTED TODAY THROUGH SATURDAY AHEAD OF A STORM SYSTEM WHICH WILL MOVE THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM WILL BRING WITH IT INCREASING CLOUDS...WIND...AND CHANCES FOR PRECIPITATION IN THE SIERRA AND NORTHERN PORTIONS OF THE FORECAST AREA. ANOTHER STORM SYSTEM IS FORECAST TO MOVE IN EARLY NEXT WEEK. && .UPDATE...FORECAST LOOKS IN GOOD SHAPE. JUST SOME PASSING HIGH CLOUDS EXPECTED TODAY WITH OTHERWISE SUNNY SKIES. TEMPERATURES WILL RISE TO NEAR SEASONAL NORMALS TODAY. && .AVIATION...FOR MCCARRAN...VARIABLE WINDS TYPICALLY OUT OF THE SOUTH OR SOUTHWEST ARE EXPECTED TO PERSIST THROUGH 19Z BEFORE DEVELOPING AN EASTERLY COMPONENT LATE THIS MORNING OR EARLY AFTERNOON. SPEEDS SHOULD BE GENERALLY LESS THAN 7 KTS. TYPICAL DRAINAGE SOUTH/SOUTHWEST WINDS ARE EXPECTED AGAIN TONIGHT. SCT-BKN HIGH CLOUDS THROUGH THE PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LIGHT AND VARIABLE WINDS WINDS ACROSS MOST OF THE REGION THROUGH THIS MORNING GIVING WAY TO SOUTHWEST TO WEST WINDS OF 10-20 KTS THIS AFTERNOON AND EVENING. TYPICAL LIGHT DRAINAGE WINDS TONIGHT INTO EARLY SATURDAY MORNING. AREAS OF GUSTY SOUTHWEST WINDS WILL DEVELOP LATE SATURDAY. SCT-BKN HIGH CLOUDS THROUGH SATURDAY MORNING. && .PREV DISCUSSION...305 AM PDT .SHORT TERM...MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH SUNDAY NIGHT. A RIDGE OF HIGH PRESSURE WILL TRAVERSE THE AREA TODAY AND TONIGHT INTO SATURDAY. THIS WILL LEAD TO DRY CONDITIONS AND A WARMING TREND. HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL SATURDAY. THE RIDGE AXIS WILL SHIFT EAST OF THE AREA SATURDAY AFTERNOON AS A SHORTWAVE TROUGH APPROACHES THE COAST. WINDS WILL PICK UP ACROSS THE AREA LATE SATURDAY BUT THE LATEST MODEL GUIDANCE INCLUDING THE HI-RES MODELS INDICATES WINDS REMAINING BELOW ADVISORY LEVELS FOR THE MOST PART. I STILL THINK THERE IS SOME POTENTIAL FOR SOME PRETTY STRONG SOUTHWEST WINDS IN THE SIERRA AND SPRING MOUNTAINS LATE SATURDAY AFTERNOON AND EVENING. THIS SHORTWAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT AND SUNDAY LEADING TO A CHANCE OF SHOWERS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA...ESPECIALLY IN THE SIERRA SATURDAY NIGHT AND OVER LINCOLN COUNTY SUNDAY. THE HIGHER ELEVATIONS OF THE SIERRA MAY SEE A DECENT SHOT OF SNOWFALL BUT IMPACTS ARE EXPECTED TO BE LIMITED AT ELEVATIONS WITH ROADWAYS AND POPULATION. PORTIONS OF LINCOLN COUNTY COULD SEE AROUND TWO TENTHS OF AN INCH OF RAIN SUNDAY. LOCALLY BREEZY CONDITIONS ARE EXPECTED SUNDAY WITH WIND DIRECTION SHIFTING FROM SOUTHWEST TO WEST AND NORTHWEST. THIS SHORTWAVE WILL ALSO BRING SIGNIFICANT COOLING SUNDAY WITH TEMPERATURES GENERALLY DROPPING BACK TO BELOW NORMAL LEVELS. ZONAL FLOW WILL BRING DRY CONDITIONS SUNDAY NIGHT. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT. ANOTHER SYSTEM IS STILL EXPECTED TO IMPACT THE AREA FROM MONDAY THROUGH WEDNESDAY MORNING. A LARGE MID/UPPER LEVEL TROUGH IS EXPECTED TO APPROACH FROM THE WEST ON MONDAY ACCOMPANIED BY A COLD AREA OF LOW PRESSURE. THE MAIN IMPACT FOR MONDAY AFTERNOON THROUGH MONDAY NIGHT CONTINUES TO LOOK LIKE GUSTY WINDS AS A 130 KT+ JET STREAK AT 250 MB ROUNDS THE BASE OF THE TROUGH. 700 MB WINDS OFF THE GFS AND ECMWF CONTINUE TO SHOW WIDESPREAD 30-40 KT+ VALUES ACROSS OUR AREA AND MODEL 500 MB HEIGHTS SHOW A HYDRAULIC JUMP SIGNATURE TO THE LEE OF THE SOUTHERN SIERRA. THIS SHOULD RESULT IN GUSTY GRADIENT SOUTHWEST TO WEST WINDS ACROSS THE AREA WITH THE POTENTIAL FOR DOWNSLOPE WINDS TO THE LEE OF THE SOUTHERN SIERRA, SPRING MOUNTAINS AND POTENTIALLY THE WHITE MOUNTAINS. WIND HEADLINES OF SOME SORT MAY EVENTUALLY BE NEEDED. WITH THE RECENT DRY CONDITIONS BLOWING DUST WILL BE A CONCERN. DESPITE AN IMPRESSIVE INFLUX OF MOISTURE, FAVORABLE LIFT FROM THE JET AND GOOD MID-LEVEL FORCING SHOULD BE ENOUGH TO SPREAD SOME SHOWERS ACROSS THE NORTHERN HALF OF THE AREA FROM MONDAY THROUGH WEDNESDAY MORNING. WITH THE COLD POOL ALOFT PASSING OVERHEAD, ENOUGH INSTABILITY MAY ALLOW FOR A FEW THUNDERSTORMS AS WELL MAINLY ON TUESDAY. 700 MB TEMPS AS LOW AS -8C ARE FORECAST, BUT MOST OF THE MOISTURE AND BEST FORCING SHOULD BE GONE BY THEN, SO SNOW LEVELS ARE ONLY FORECAST TO DROP TO 5000-5500 FEET ON AVERAGE WHEN PRECIP IS FORECAST. WHILE MONDAY SHOULD STILL SEE TEMPS NEAR NORMAL, HIGHS SHOULD BE ABOUT 6-10 DEGREES BELOW NORMAL FOR TUESDAY AND WEDNESDAY. THE ECMWF REMAINS THE COLDER MODEL AND WE KEPT A BLEND OF THIS WITH THE WARMER GFS FOR TEMPS. BEHIND THE DEPARTING COLD UPPER LOW THE FLOW ALOFT SHOULD TRANSITION TO THE WEST ALLOWING FOR SOME MODERATION OF TEMPS FOR THURSDAY PUSHING THEM CLOSER TO NORMAL. MODELS SHOW ANOTHER MID/UPPER LEVEL TROUGH ARRIVING FOR LATE NEXT WEEK BUT SHOW A BIG SPREAD IN THE TIMING WITH THE ECMWF FASTER AND THE GFS AND GEM SLOWER. FOR NOW, WE WENT WITH A BLEND OF THE TWO BUT LEANED TOWARD THE SLOWER SOLUTION. WE BROUGHT IN THE POTENTIAL FOR SHOWERS TO OUR NORTHERN CWFA MAINLY STARTING ON THURSDAY NIGHT. WINDS WITH THIS NEXT SYSTEM DO NOT APPEAR AS STRONG AT THIS TIME AS THE JET IS NOT PROGGED AS STRONG. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Mar 28, 3:26 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 326 AM PDT FRI MAR 28 2014 AZZ001>003-036-CAZ519>527-NVZ014>022-290700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 326 AM PDT FRI MAR 28 2014 /326 AM MST FRI MAR 28 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL BRING AREAS OF GUSTY WINDS LATE SATURDAY THROUGH SUNDAY ALONG WITH A CHANCE OF SHOWERS ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. SOME AREAS COULD SEE WIND GUSTS APPROACHING 40 MPH WITH STRONGER GUSTS POSSIBLE IN THE SIERRA AND SPRING MOUNTAINS. AFTER A BRIEF BREAK...ANOTHER STORM SYSTEM WILL IMPACT THE AREA BEGINNING MONDAY AFTERNOON WITH INCREASING WINDS. THIS STORM WILL MOVE ACROSS THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT BRINGING AREAS OF STRONG WINDS ALONG WITH A CHANCE OF PRECIPITATION ACROSS MAINLY THE NORTHERN PORTION OF THE AREA. GENERALLY DRY AND LESS WINDY CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:18 PM PDT | Wind Advisory | VEF | Clark, Lincoln, Nye | 49 hr |
Nearby
High Wind Watches in Nevada, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.